Jump to content
ThatBrokenJedi

Effexor Withdrawal with a Trintellix/Zoloft cherry on top

Recommended Posts

ThatBrokenJedi

Hello. I'm posting here because, like many of us probably, I'm in pain and I'm scared.

I've been on various SSRIs for about...15 years or so, Seroquel for the last 7? Latest was Effexor for a few years, coupled with Seroquel. I tapered off Seroquel for about 6 months successfully, only problem was with insomnia at the end. 2 months or so I was free. November I ran out of my script of Effexor, it had been a few days. I asked my doc for something new because my depression was worsening, but I didn't want Seroquel because I've since kinda come to the conclusion that unless I'm psychotic (never been) I don't want to be on that hardcore of a drug, because of the insomnia (I left it for insurance reasons).

Doc gave me Trintellix November 20 and said I didn't need to taper off Effexor. I was wary, but I went with it. The Trintellix seemed immediately effective for the depression, but it came with side effects. Diarrhea, itchy feet for a few days, and then the one I couldn't live with - water retention. I was on half the prescribed dose for 2 weeks before I stopped because the water was starting to make my chest hurt. Went back and she put me on Zoloft...and was dismissive of my continued diarrhea and weakness. I used Zoloft for 2 weeks, then stopped that three nights ago because of the continued diarrhea, and I'm now coughing. I'm...kind of improving. I have some energy now, not going to the bathroom every few hours. But I keep coughing these tiny little coughs that come with nothing.

I read SSRIs can cause something called SIADH, some sort of problem where the body makes too much anti-diuretic hormone...and I'm also on anti-diuretics, which makes it more possible to get this SIADH. So now I'm just sitting here, on nothing for depression, coughing and afraid. I know this is probably just a temporary thing until my body gets back to some sort of homeostasis, sheds whatever water I'm retaining still (which I think is why I'm coughing), I'm waiting until the 1st when my new insurance kicks in and I can see a new doctor, but the broken part of my brain makes me worry it's permanent, that my heart's been damaged. Anxiety sucks.

Anyone ever had water retention issues on an SSRI? 
 

Share this post


Link to post
Gridley

Welcome to SA, ThatBrokenJedi.

 

We are a site for going off psychiatric drugs and helping members cope with withdrawal from them.  If you are switching from one drug to another, that is a matter between you and your doctor.

 

I hope the following link is helpful to you regarding water retention.  Water retention is a known side effect of trintillex.

Edema - Symptoms and self-care - Surviving Antidepressants

For future reference, if you are going off a psychiatric drug we recommend tapering no faster than 10% of current dose every four weeks.  

 

Why taper by 10% of my dosage?

 

The purpose of the 10% taper is to avoid or mitigate withdrawal.

 

What is withdrawal syndrome.

 

This is your Introduction topic, where you can ask questions and connect with other members.  Again, welcome.

 

 

 

 

 

 

 

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy